MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS, ALLOGRAFT GRAFTLINK CP; PIN, FIXATION, SMOOTH

ARTHREX, INC. IMPL SYS, ALLOGRAFT GRAFTLINK CP; PIN, FIXATION, SMOOTH
Model Number IMPL SYS, ALLOGRAFT GRAFTLINK CP
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during an acl procedure that the femoral end of the fglts09575 flexigraft graftlink graft was received sutured poorly according to the surgeon and rep.The bulky, femoral side was visually a concern (see attached pictures) before it physically became such a problem that the graft had to be removed from the patient's joint, trimmed down, and reattached to a new tightrope.This added 1.5/2 hours to the case, and quite a bit of frustration.A 9.5 x 75 fglts was ordered, approximately 9 (tib)/ 10(fem) x 77 was received.The rep reported the tib side was great.The fem side had a suture bulk sticking out of one side.The rep stated it wasn¿t that the graft wasn't perfectly 9.5 x 75, it was that the suturing of the femoral side was done poorly.There was also a bulk of suture that the surgeon could not seat into the crotch that caused a lot of frustration.The reported issues were noticeable immediately after thawing.Additional information received on 02/10/2020: the rep reported in addition to prolonged anesthesia the patient also underwent additional tourniquet time.The graft was successfully implanted during the second implantation attempt.The rep reported some planned incisions were extended.The lateral incision where the tightrope button sat, had to be extended to remove the tightrope.Additional information has been requested.Additional information received on 02/11/2020: the rep reported the tightrope (ar-1588btb) did not malfunction, and had to be removed from the patient due to the issue with the graft.Originally a small poke hole skin incision was needed for the flipcutter drill guide to drill the lateral femoral condyle.That incision had to be extended to about 2cm to allow for retractors so the surgeon could find and remove the original tightrope that was a component of ar-1588al-cp (lot: 10429237).The replacement tightrope that is in the patient is ar-1588btb (lot: 10420685).Additional information received on 02/12/2020: the rep reported the procedure was an initial surgery.A single x-ray was taken to confirm the first attempt tightrope button was seated properly on the lateral cortex, which it was.Shortly after, the graft in question became a problem and had to be removed.When the lateral incision was extended, there was no need to use fluoro a second time as the surgeon had direct visualization to confirm proper seating of the second attempt tightrope button.

Brand Name
IMPL SYS, ALLOGRAFT GRAFTLINK CP
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9756015
Report Number1220246-2020-01722
Device Sequence Number16778993
Product Code HTY
UDI-Device Identifier00888867200654
UDI-Public00888867200654
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K112990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberIMPL SYS, ALLOGRAFT GRAFTLINK CP
Device Catalogue NumberAR-1588AL-CP
Device Lot Number10429237
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date02/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;